Algebra universalis

, 79:7 | Cite as

Some connections between frames of radical ideals and frames of z-ideals

  • Themba Dube


For any semisimple f-ring A with bounded inversion, we show that the frame of radical ideals of A and the frame of z-ideals of A have isomorphic subfit coreflections. If we assume the Axiom of Choice, then the two coreflections are actually identical. If the f-ring has the property that the sum of two z-ideals is a z-ideal (as in the case of rings of continuous functions), then the epicompletion of the frame of z-ideals is shown to be a dense quotient of the epicompletion of the frame of radical ideals. Baer rings, exchange rings, and normal rings that lie in the class of semisimple f-rings with bounded inversion are shown to have characterizations in terms of frames of z-ideal which are similar to characterizations in terms of frames of radical ideals.


Frame Radical ideal z-ideal Saturation Epicompletion Exchange ring Baer ring Normal ring 

Mathematics Subject Classification

06D22 13A15 18A22 54C30 


  1. 1.
    Ball, R.N., Walters-Wayland, J.: \(C\)- and \(C^{*}\)-quotients in pointfree topology. Dissert. Math. (Rozprawy Mat.) 412, 62 (2002)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Banaschewski, B.: Compact regular frames and the Sikorski theorem. Kyungpook Math. J. 28, 1–14 (1988)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Banaschewski, B.: Radical ideals and coherent frames. Comment. Math. Univ. Carolin. 37, 349–370 (1996)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Banaschewski, B.: The real numbers in pointfree topology. Textos de Mat. Série B, No. 12. Departamento de Matemática da Universidade de Coimbra (1997)Google Scholar
  5. 5.
    Banaschewski, B.: Pointfree topology and the spectra of \(f\)-rings. In: Ordered Algebraic Structures, pp. 123–148. Kluwer Academic Publishers, Dordrecht (1997)Google Scholar
  6. 6.
    Banaschewski, B.: Gelfand and exchange rings: their spectra in pointfree topology. Arab. J. Sci. Eng. 25, 3–22 (2000)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Banaschewski, B.: Functorial maximal spectra. J. Pure Appl. Algebra 168, 327–346 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Banaschewski, B.: Remarks on zero-dimensionality in pointfree topology. Textos de Matemática Série B, No. 46, 35–40. Departamento de Matemática da Universidade de Coimbra (2014)Google Scholar
  9. 9.
    Banaschewski, B., Hong, S.S.: Completeness properties of function rings in pointfree topology. Comment. Math. Univ. Carol. 44, 245–259 (2003)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Banaschewski, B., Vermeulen, J.: On the completeness of localic groups. Comment. Math. Univ. Carol. 40, 293–307 (1999)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Dube, T.: A note on lattices of \(z\)-ideals of \(f\)-rings. N. Y. J. Math. 22, 351–361 (2016)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Dube, T., Ighedo, O.: On \(z\)-ideals of pointfree function rings. Bull. Iran. Math. Soc. 40, 655–673 (2014)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Gillman, L., Jerison, M.: Rings of Continuous Functions. Van Nostrand, Princeton (1960)CrossRefzbMATHGoogle Scholar
  14. 14.
    Hager, A.W., Martínez, J.: Patch-generated frames and projectable hulls. Appl. Categ. Struct. 15, 49–80 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Larson, S.: Pseudoprime \(\ell \)-ideals in a class of \(f\)-rings. Proc. Am. Math. Soc. 104, 685–692 (1988)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Martínez, J.: Archimedean frames, revisited. Comment. Math. Univ. Carol. 49, 25–44 (2008)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Martínez, J.: An innocent theorem of Banaschewski, applied to an unsuspecting theorem of De Marco, and the aftermath thereof. Forum Math. 23, 565–596 (2013)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Martínez, J.: Epicompletion in frames with skeletal maps, IV: \(*\)-regular frames. Appl. Categ. Struct. 20, 189–208 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Martínez, J., McGovern, WWm: Saturation, Yosida covers and epicompleteness in compact normal frames. Appl. Categ. Struct. 21, 751–780 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Martínez, J., Zenk, E.R.: When an algebraic frame is regular. Algebra Univ. 50, 231–257 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Martínez, J., Zenk, E.R.: Yosida frames. J. Pure Appl. Algebra 204, 473–492 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Martínez, J., Zenk, E.R.: Epicompletion in frames with skeletal maps, I: compact regular frames. Appl. Categ. Struct. 16, 521–533 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Martínez, J., Zenk, E.R.: Epicompletion in frames with skeletal maps, II: compact normal joinfit frames. Appl. Categ. Struct. 17, 467–486 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Mason, G.: \(z\)-Ideals and prime ideals. J. Algebra 26, 280–297 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Mason, G.: Prime \(z\)-ideals of \(C(X)\) and related rings. Can. Math. Bull. 23, 437–443 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Picado, J., Pultr, A.: Frames and Locales: Topology Without Points, Frontiers in Mathematics. Springer, Basel (2012)CrossRefzbMATHGoogle Scholar
  27. 27.
    Picado, J., Pultr, A.: More on subfitness and fitness. Appl. Categ. Struct. 23, 323–335 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of South AfricaPretoriaSouth Africa

Personalised recommendations